Flood, Winnebago
- When
- June 15, 12:55 PM CST to June 30, 11:59 PM CST
- Where
- Winnebago forecast zone
- Reported by
- EMERGENCY MANAGER
- Coordinates
- 44.069, -88.645 (the zone’s center; the record gives no point)
Runoff from recent heavy rainfall, in addition to flooding upstream, contributed to flooding of the Fox river in southwest Winnebago county on the afternoon of the 15th. The worst of the flooding was mainly between Eureka and Omro.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS GRB wrote it up.
Runoff from recent heavy rainfall, in addition to flooding upstream, contributed to flooding of the Fox river in southwest Winnebago county on the afternoon of the 15th. The worst of the flooding was mainly between Eureka and Omro. By late in the afternoon of the 16th the river had overtopped a dam at Eureka making many roads in the area impassable due to high water and damaging homes along the river. Additional rainfall during the evening of the 16th made matters even worse, flooding 80 percent of the roads in Omro and closing state highway 21 for a few days. Members of the volunteer fire department, city employees and inmates from a correctional institution helped fill sandbags as people sandbagged around homes and businesses. The flooding along this part of the Fox river continued into early July.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before the first event at Jun 15, 3:30 AM CST, 9 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 430 AM CDT TUE JUN 15 2004 .SHORT TERM...TUESDAY THROUGH WEDNESDAY...FAST ZONAL PATTERN OVER NORTHERN TIER OF U.S. SHORT WAVE OVER WY/CO GENERATING LINE OF CONVECTION OVER WESTERN KS...NOT WELL DEPICTED BY MODELS. TROF LOCATED OVER WESTERN CANADA. AT THE SURFACE...WK FRONTAL BOUNDARY LIES OVER SOUTHERN PORTION OF CWA. HIGH PRESSURE TO BUILD IN TODAY...PUSHING BOUNDARY FURTHER SOUTH. MODEL PERFORMANCE NOT TO COMFORTING FOR THIS FORECAST PACKAGE...THUS HAVE MADE ONLY MINOR CHANGES TO PREVIOUS PACKAGE. CANADIAN TROF TO SLIDE EAST INTO UPPER MIDWEST THROUGH THIS PERIOD...PULLING SURFACE COULD FRONT INTO THE AREA BY WED MORNING. BOUNDARY PUSHES INTO SOUTHERN WI IN THE AFTERNOON...THOUGH PROXIMITY WARRANTS SMALL CHANCE POP OVER SOUTHERN ZONES INTO WED AFTERNOON. WILL STAY WITH CHANCE POPS THROUGH PERIOD AS MAIN FOCUS OF DYNAMICS TO THE NORTH OF CWA. SPC PLACES ALL CWA IN SLIGHT RISK FOR SEVERE TONIGHT. INSTABILITY NOT THAT GREAT...BUT SHEAR FAIRLY STRONG. HAVE GONE WITH WARMER GUIDANCE BASED ON SLOWER PROGRESSION OF BOUNDARY THROUGH STATE. .LONG TERM...WEDNESDAY NIGHT THROUGH MONDAY. FORECAST FOCUS ON PRECIPITATION CHANCES AND TEMPERATURES AS A COOL WET PATTERN CONTINUES THROUGH THE WEEKEND. MODELS IN POOR AGREEMENT THIS RUN AS THE TIMING AND PRECIPITATION CHANCES ARE SCATTERED THROUGHOUT THE FORECAST WITH DIFFERENT MODELS PRODUCING PRECIPITATION AT DIFFERENT TIMES. THE GFS SOLUTION IS BY FAR THE WETTEST SOLUTION WITH PRECIPITATION IN ALMOST EVERY PERIOD OF THE EXTENDED. THE ETA ON THE OTHER HAND IS THE DRIER SOLUTION WITH A RIDGE OF HIGH PRESSURE HOLDING OFF PRECIPITATION THROUGH ITS RUN ON THURSDAY NIGHT. THE CANADIAN MODEL IS SIMILAR TO THE ETA IN HOLDING PRECIPITATION AT BAY UNTIL SATURDAY NIGHT. GIVEN THESE VAST DISCREPANCIES WILL LEAVE MOST OF THE PREVIOUS FORECAST ALONE AND LEAN TOWARDS THE GFS SOLUTION GIVEN THE WET PATTERN WE SEEM STUCK IN AT THIS TIME. THE ONLY REAL CHANGE WILL BE SATURDAY NIGHT WHEN BOTH THE CANADIAN AND GFS AGREE ON PRECIPITATION OVER THE CWA SO WILL PUT A CHANCE IN THAT PERIOD. THE MEX GUIDENCE NUMBERS SEEM A BIT LOW EVEN WITH THE WET PATTERN GIVEN THE TIME OF YEAR. WILL STAY WITH THE PREVIOUS FORECAST HIGHS AS WE HAVE NOT HAD MUCH OF A PROBLEM AT LEAST BREAKING 70 AS OF LATE. THE GFS SOLUTION OF 540 DAM OF 1000-500 MB THICKNESS ON MONDAY SEEMS A BIT EXTREME BUT WOULD MEAN WELL BELOW TEMPERATURES IF IT VERIFIES. TEMPERATURES WILL BE BELOW NORMAL THROUGH THE EXTENDED BUT NOT AS LOW AS THE MEX MOS NUMBERS. && .GRB WATCHES/WARNINGS/ADVISORIES... NONE. && TE/KURIMSKI WWW.CRH.NOAA.GOV/GRB
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GREEN BAY WI 1215 PM CDT TUE JUN 15 2004 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-161700- VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-SOUTHERN MARINETTE- LINCOLN-LANGLADE-MENOMINEE-NORTHERN OCONTO-SOUTHERN OCONTO-DOOR- MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA- WINNEBAGO-CALUMET-MANITOWOC- 1215 PM CDT TUE JUN 15 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH-CENTRAL AND NORTHEAST WISCONSIN. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE FORECAST AREA TONIGHT... BUT SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE CHANCE OF THUNDERSTORMS CONTINUES WEDNESDAY AS A COLD FRONT MOVES ACROSS THE STATE. THERE IS A SLIGHT RISK OF SEVERE STORMS...MAINLY SOUTH OF A LINE FROM GREEN BAY TO WISCONSIN RAPIDS. DAMAGING WIND...LARGE HAIL...AND LOCALLY HEAVY RAINFALL ARE POSSIBLE WITH THE STRONGEST STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION SHOULD NOT BE NEEDED THIS AFTERNOON OR TONIGHT. KIECKBUSCH WWW.CRH.NOAA.GOV/GRB
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wisconsin in 2004Every state in 2004This day in weather historyWarnings in Wisconsin, June 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5411095.